Interior Health is warning people about a drug similar to fentanyl being sold in Penticton that has a high risk of overdose.
The drug alert was issued on Friday after beige and light yellow chunks being sold as "Down/Dope/Fentanyl" tested positive for undiluted or "uncut" para-fluorofentanyl, a substance with strength and effects similar to fentanyl.
(There is a) high risk of overdose, high risk of fatal overdose," the alert states.
If you are going to use drugs, IH said to use the following tips:
- Find drug-checking locations at www.drugchecking.ca or at Ask Wellness in Penticton
- Be aware that benzodiazepine induced sedation is not reversible by naloxone
- Be aware of risks if mixing with other drugs, including alcohol
- Use with others around or at an Overdose Prevention Site if available in your
- community (OPS)
- Start with a small amount and space out your doses
- Avoid using alone
- Carry naloxone and know how to use it
- Get the LifeGuard App - lifeguarddh.com
- Call 211 or visit bc211.ca to find services near you
The drug alert is in effect until April 8.